Alert archive / Utah / Snow Advisories in 2008
Snow Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Feb 2, 2008, 2:46 PM MST. It took effect at Feb 3, 2008, 12:00 AM MST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2008, 2:46 PM MST (21:46 UTC)
- In effect from
- Feb 3, 2008, 12:00 AM MST
- Expired
- Feb 4, 2008, 4:03 AM MST
- In force
- 28 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Feb 2, 10:11 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 2, 10:11 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1011 AM MST SAT FEB 2 2008
.SYNOPSIS...A WEAK DISTURBANCE WILL MOVE EAST OF THE REGION THIS
AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT
BASIN LATE TONIGHT THROUGH SUNDAY...BEFORE EXITING THE REGION ON
MONDAY.
&&
.DISCUSSION...BROAD BUT WEAK TROUGH OVER UTAH THIS MORNING IS
MOVING SLOWLY EAST...AND GENERATING LIGHT SNOW FOR THE CENTRAL
AND SOUTH. CLOUDS ARE DECREASING WEST OF ABOUT I-15. NEXT NEGATIVE
TILT SHORTWAVE HAS MOVED ONSHORE OVER NORTHERN CALIFORNIA AND
ENTERING WESTERN NEVADA. STRONG JET OF 160 TO 170 KNOTS AT 300 MB
WILL DRIVE THAT SHORTWAVE INTO WESTERN UTAH BY LATE THIS AFTERNOON.
THE JET WILL CARVE A BROAD TROUGH OVER THE WESTERN STATES SUNDAY
WITH THE JET ORIENTED FROM SOUTHERN CALIFORNIA ACROSS CENTRAL
ARIZONA BY LATE SUNDAY. LEANING TOWARDS GFS FOR PRECIPITATION
DISTRIBUTION AND IT HITS THE SOUTHERN MOUNTAINS THE HARDEST AS YOU
WOULD EXPECTED WITH A SPLITTING SYSTEM. NAM12 SNOWFALL SEEMS
OVERDONE IN THE NORTHERN MOUNTAINS.
WILL ISSUE AN UPDATE TO DECREASE POPS WEST OF I-15 AND INCREASE
THEM FOR TODAY EASTERN UTAH.
&&
.AVIATION...CEILING WILL REMAIN ABOVE 6000 FEET THROUGH THE
EVENING RUSH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM MIDNIGHT SUNDAY TO NOON MONDAY FOR
UTZ007-UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.
WINTER STORM WATCH FROM 4 AM SUNDAY TO 4 AM MONDAY FOR UTZ001-
UTZ002-UTZ003-UTZ004-UTZ005-UTZ006-UTZ014-UTZ015-UTZ016-
UTZ020.
WY...NONE.
&&
GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Feb 2, 6:44 AM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 644 AM MST SAT FEB 2 2008 UTZ001>012-WYZ021-031300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SOUTHWEST WYOMING- 644 AM MST SAT FEB 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW TO NORTHERN UTAH AND FAR SOUTHWEST WYOMING THIS MORNING. THIS DISTURBANCE WILL MOVE EAST OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION EARLY SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING LOCALLY HEAVY SNOWFALL TO THE OUTLOOK AREA SUNDAY INTO SUNDAY NIGHT...BEFORE SHIFTING EAST OF THE AREA ON MONDAY. REFER TO THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013>016-019>021-517-518-031300- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 644 AM MST SAT FEB 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT A WEAK WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW TO CENTRAL AND SOUTHERN UTAH THIS MORNING. THIS DISTURBANCE WILL MOVE EAST OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION EARLY SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO BRING LOCALLY HEAVY SNOWFALL TO THE OUTLOOK AREA SUNDAY INTO SUNDAY NIGHT...BEFORE SHIFTING EAST OF THE AREA ON MONDAY. REFER TO THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:46 PM MST | Heavy Snow Warning | SLC | 43 hr | |
| Feb 2, 2:46 PM MST | Winter Storm Warning | SLC | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.